Alert archive / Georgia / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 29, 1999, 3:35 PM EDT for Chatham County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1999, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 29, 1999, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 291936 FFWCHS GAC051-SCC013-053-292330- BULLETIN...EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT TUE JUN 29 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR... BEAUFORT COUNTY IN SOUTH CAROLINA. JASPER COUNTY IN SOUTH CAROLINA. CHATHAM COUNTY IN SOUTHEASTERN GEORGIA. * UNTIL 730 PM EDT. * AT 330 PM EDT...DOPPLER WEATHER RADAR INDICATED A NEWLY DEVELOPED AREA OF SHOWERS AND THUNDERSTORMS FROM CENTRAL JASPER COUNTY SOUTH CAROLINA TO JUST WEST OF CHATHAM COUNTY GEORGIA. THE STORMS WERE MOVING SLOWLY EAST AT 10 TO 15 MPH...AND WILL CONTINUE TO AFFECT THIS SAME AREA THROUGH EARLY THIS EVENING. * THIS NEW AREA OF THUNDERSTORMS WILL CAUSE VERY HEAVY RAINS IN AREAS THAT HAVE ALREADY RECEIVED BETWEEN 8 TO 12 INCHES OF RAINFALL SINCE THIS MORNING. ANOTHER 2 TO 4 INCHES OF RAIN IS EXPECTED BY 730 PM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. WOODWORTH/RVT &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 10:21 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 10:21 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1021 AM EDT TUE JUN 29 1999 RATHER BUSY HERE THIS AM. VERY HVY RAIN CONTINUES FM BEAUFORT CTY TO CHATHAM CTY. WARNINGS ARE OUT AND FLOODING HAS BEEN OBSERVED. COMPLEX OF SHRA/TSRA IS SLOWLY MOVG E AND SHUD BE OFF THE CST BY EARLY AFT. WL CONT LIKELY POPS ALG THE CST THIS AFT AND 50 POPS INLAND AS MORE ACTIVITY IS DEVLOPING UPSTREAM. WL ALSO MENTION HVY RAIN IN CSTL ZONES TO ALLOW FOR ADDITIONAL FLOODING. WL TWEAK TEMPS DOWNWARD IN SOME LOCATIONS ESP ALG THE CST WHERE S/S WL BE LIMITED AND RAIN IS FALLING. GOOD SW PG SHUD KEEP WINDS IN THE 15-20 MPH RANGE WITH SOME HIGHER GUSTS. CWF...WINDS BLOWING A SOLID 20 KT OVER SC WATERS AND OFFSHORE GA WATERS. A GOOD 15-20 KT OVER NEARSHORE GA WATERS. SCA LOOKS GOOD FOR ALL AREAS. LTST OB DOWNTOWN CHS SHOWING 18 KT GUSTING TO 25 KT. WL RAISE FLAGS FOR THE CHS HARBOR. VERY FEW OTHER CHGS IF ANY. .CHS... SC...SMALL CRAFT ADVISORY SOUTH SANTEE RIVER TO SAVANNAH. GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 AM EDT | Severe Thunderstorm Warning | CHS | Chatham | 44 min |
| Jun 29, 9:56 AM EDT | Flash Flood Warning | CHS | Chatham | 3 hr |
| Jun 29, 11:25 AM EDT | Tornado Warning | CHS | Chatham | 35 min |
| Jun 29, 3:46 PM EDT | Flash Flood Warning | CHS | Effingham | 3 hr |
| Jun 29, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 46 min |
Nearby
Flash Flood Warnings in Georgia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.